Colorado, 2008

Blizzard and Winter Storm in Colorado, May 1 to 2, 2008

May 1 to 2, 2008 · NWS BOU · 17 events in 13 counties and zones

A winter storm brought heavy snow to the high country; with damaging winds and blizzard conditions to the Northeast Plains. In the mountains storm totals ranged from 5 to 12 inches, with wind gusts to 86 mph recorded above timberline.

Where it happened

Every event with a place to put it; 17 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$200,000
Crop damage
$200,000
Events
17

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BOU wrote it up.

A winter storm brought heavy snow to the high country; with damaging winds and blizzard conditions to the Northeast Plains. In the mountains storm totals ranged from 5 to 12 inches, with wind gusts to 86 mph recorded above timberline. Across the Northeast Plains, peak wind gusts ranging from 60 to 70 mph damaged crops and property. In addition to the wind, bands of moderate to heavy snow brought blizzard conditions to eastern Logan, Sedgwick, Phillips and northern Washington Counties. Snowfall totals in those counties ranged from 2 to 4 inches.

Multiple accidents occurred over Sedgwick County with whiteout conditions reported. At least 40 vehicles slid of Interstate 76 and other area highways. Three jack-knifed semis were also reported. Several roads and highways were closed across Phillips, Sedgwick and Washington Counties. Some of the closures included: State Highway 85, from Julesburg to Wray; U.S. Highway 6; and State Highway 23, from Holyoke to the Nebraska state line. The dangerous weather conditions also forced the closure of all Sedgwick County schools. Power outages were reported in Julesburg for much of the day. On Interstate 70 near Watkins, localized whiteout conditions were partially to blame for a multi-car crash involving 14 vehicles. One person was killed.

Further west, strong winds toppled a semi-trailer at the I-76 exit at Fort Morgan. Trees and power lines were downed causing scattered electrical outages. Wind damage to crops and property in Weld County was estimated to surpass the $400,000 mark. The majority of the crops that were planted three weeks prior to this event, were blown away.

Peak wind gusts in the mountains included 86 mph atop Niwot Ridge, and 85 mph at Berthoud Pass. Across the Urban Corridor and Northeast Plains, peak wind gusts included: 71 mph at the Natural Fort Rest Area, 69 mph at Briggsdale, 67 mph at Sterling, 65 mph at Wiggins, 63 mph at Bennett and Loveland, 60 mph at Limon and Mead, 58 mph at Watkins and 54 mph at Denver International Airport.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Apr 30, 2:40 PM MST, 11 hours 20 minutes earlier.

Area forecast discussion, Apr 30, 2:40 PM MST, 11 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
340 PM MDT WED APR 30 2008

SHORT TERM...SOUTHWEEST WINDS FINALLY MIXED DOWN ACROSS PLAINS...
THOUGH GUSTS BEGINNING TO REACH RED FLAG CRITERIA. HUMIDITY READINGS
REMAIN LOW...WILL CONTINUE RED FLAG WARNING THROUGH 02Z. WINDS
DECREASING AND BECOMING WESTERLY BY 03Z...SO CONDITIONS SHOULD
IMPROVE. SOME CUMULUS BEGINNING TO FORM ACROSS PLAINS. WITH LAPSE
RATES AROUND 8 C/KM...WILL KEEP THE SLIGHT CHANCE FOR HIGH BASED
STORMS THIS EVENING. SATELLITE LOOPS SHOWING UPPER TROUGH OVER
NORTHERN GREAT BASIN BEGINNING TO MOVE INTO UTAH. MODELS DEVELOP A
STRONG UPPER LOW OVER UTAH THIS EVENING AS TROUGH PUSHES TOWARD
COLORADO. MODELS BRING UPPER LOW ACROSS AREA TONIGHT AND THURSDAY.
MOISTURE INCREASES ACROSS MOUNTAINS WITH GOOD OROGRAPHICS AND COLD
AIR. QG VERTICAL VELOCITY PROGS SHOW GOOD ASCENT WITH SYSTEM. LOOKS
LIKE A GOOD BOUT OF SNOW FOR THE MOUNTAINS THROUGH MUCH OF THE
PERIOD. WILL ISSUE WINTER STORM WARNING FOR MOUNTAINS...BEGINNING
AT 09Z. MOST MOUNTAIN LOCATIONS SHOULD SEE UP TO A FOOT OF SNOW
BY WEDNESDAY EVENING. AS FOR PLAINS...COLD FRONT TO MOVE ACROSS AREA
BY 09Z...THOUGH MAY BE EARLIER IF CONVECTION MATERIALIZES. MODELS
SHOWED AN AREA OF MOISTURE CONVERGENCE ALONG WYOMING BORDER
OVERNIGHT AS WELL AS SOME QPF. UPPED POPS TO LIKELY IN THIS AREA AS
A RESULT...KEPT THE CHANCE POPS ELSEWHERE. WILL KEEP THE MIX OF RAIN
AND SNOW AS BUFFER SOUNDINGS SHOWING SNOW LEVEL AROUND 6000 FEET BY
12Z. FOR THURSDAY...BOTH THE NAM AND GFS SHOW SURFACE WINDS BECOMING
NORTHWEST BY 18Z. THOUGH THIS MAY LIMIT PRECIP CHANCES...THERE IS
DECENT QG ASCENT ALONG WITH GOOD LAPSE RATES. WILL INCREASE THE POPS
TO LIKELY ACROSS MOST OF PLAINS. BUFFER SOUNDINGS SHOW TEMPERATURES
IN THE LOWER TO MID 40S ACROSS MUCH OF AREA THROUGH THE DAY. SO
PRECIP SHOULD BE MOSTLY RAIN...BUT CANT RULE OUT SOME SNOW MIXED
IN. TEMPERATURE AND THICKNESS PROGDS SHOWING HIGHS ACROSS PLAINS E
ABOUT 30-35 DEGEES COLDER THAN TODAYS READINGS. CURRENT TEMPERATURE
GRIDS ARE ON TRACK...AND ARE SIMILAR TO GUIDANCE. WILL CHANGE
LITTLE.

LONG TERM...AT 00Z EARLY THURSDAY EVENING...MODELS HAVE THE UPPER
CIRCULATION NEAR THE NORTHEAST CORNER OF COLORADO.  THE 12Z NAM HAS
COME SOUTHWARD SOMEWHAT FROM YESTERDAYS 12Z RUN.  THE GFS HAS
CHANGED LITTLE FROM YESTERDAYS 12Z RUN.  THE ECMWF HAS THE CENTER
VERY SIMILAR TO THE GFS.  ONE SIGNIFICANT CHANGE FROM YESTERDAY...ON
ALL THREE MODELS...IS HOW THE UPPER CIRCULATION STALLS SOMEWHAT JUST
EAST OF THE FORECAST AREA INTO FRIDAY MORNING.  ON FRIDAY
NORTHEASTERLY FLOW ALOFT IS OVER THE FORECAST AREA.  FRIDAY
NIGHT...ITS LIGHT WEST-NORTHWESTERLY.  ON SATURDAY WEAK UPPER
RIDGING MOVES OVER...WITH LIGHT WEST-SOUTHWESTERLY FLOW ALOFT.  THE
QG VERTICAL VELOCITY FIELDS HAVE UPWARD MOTION OVER THE NORTHEAST
CORNER EARLY THURSDAY EVENING ...OTHERWISE THEY HAVE ALL DOWNWARD
MOTION FOR THE FORECAST AREA THROUGH FRIDAY NIGHT.  THE BOUNDARY
LAYER FLOW IS ALL NORTHWESTERLY THURSDAY NIGHT THROUGH FRIDAY
EVENING.  ON FRIDAY...THE SPEEDS ARE PRETTY STRONG..ESPECIALLY THE
FURTHER EAST YOU GO ON THE PLAINS.  THE PRESSURE GRADIENT IS FAIRLY
WEAK SATURDAY SO NORMAL DIURNAL BOUNDARY LAYER WINDS ARE A GOOD
BET.  FOR MOISTURE...THE GFS HAS PRETTY DEEP MOISTURE OVER MUCH OF
THE FORECAST AREA THURSDAY NIGHT.  THE NAM DECREASES IT OVER THE
MOUNTAINS AFTER 06Z.  BOTH SHOW DRYING IN THE LOW LEVELS FOR THE
FOOTHILLS AND IMMEDIATE PLAINS THURSDAY NIGHT.  ON FRIDAY...MOISTURE
STAYS PRETTY DEEP OVER THE EAST ON BOTH MODELS...THERE IS SOME
LINGERING OVER THE MOUNTAINS...ANY MORE DOWNSLOPING DRYNESS FROM THE
DIVIDED EASTWARD INTO THE IMMEDIATE PLAINS.  BY FRIDAY EVENING...THE
CLOUD SHIELD FROM THE UPPER CIRCULATION MOVES EASTWARD OUT OF THE
FORECAST AREA.  THERE IS A BIT OF MID AND UPPER LEVEL MOISTURE FOR
THE FORECAST AREA FRIDAY NIGHT AND SATURDAY.  LATE SATURDAY...
MOISTURE INCREASES FORM THE WEST.  THE QPF FIELDS HAVE SOME
MEASURABLE PRECIPITATION FOR MUCH OF THE FORECAST AREA THURSDAY
NIGHT INTO FRIDAY.  THE NAM HAS A BIT MORE.  FOR POPS...WILL UP
MOUNTAIN POPS THURSDAY NIGHT AND GO WITH WARNING HIGHLIGHTS AS PER
SHORT TERM FORECASTER.   THERE IS DECENT MOISTURE AND DECENT
OROGRAPHIC ENHANCEMENT.  THE SYNOPTIC SCALE ENERGY IS OF THE
DOWNWARD VARIETY AND THE LAPSE RATES ARE NOT VERY STEEP OVERNIGHT
THURSDAY BUT THE SNOW MODEL STILL YIELDED FROM 3 TO 8 INCHES IN THE
HIGH MOUNTAINS ZONES.  THAT COUPLED WITH THURSDAYS DAYTIME
TOTALS...WARRANTS KEEPING THE WARNING GOING THROUGH 12Z FRIDAY
MORNING.  WILL UP POPS A BIT FRIDAY AND KEEP THEM LINGERING INTO THE
EVENING AS PER THE SPEED OF THE SYSTEM.   FOR THE PLAINS AND
FOOTHILLS...WILL MAINLY STICK WITH CHANCES OF SNOW THURSDAY NIGHT.
THE BOUNDARY LAYER DOWNSLOPING IS HARD TO IGNORE.  WILL GO WITH
LIKELYS FOR THE NORTHEAST CORNER.  WILL KEEP SOME POPS GOING WELL
INTO FRIDAY...THE BEST OVER THE NORTHEAST BORDER.  LATER FRIDAY
EVENING THROUGH SATURDAY NIGHT WILL GO WITH NO POPS FOR ALL THE
FORECAST AREA.  FOR TEMPERATURES...FRIDAYS HIGHS ARE WELL BELOW
NORMALS...AND ABOUT 1-2.5 C WARMER THAN THURSDAYS.  SATURDAYS
HIGHS WARM UP 5-8 C OVER FRIDAYS.  FOR THE LATER DAYS...SUNDAY
THROUGH WEDNESDAY...THERE IS SOUTHWESTERLY FLOW ALOFT SUNDAY AND
MONDAY.  ON TUESDAY AND WEDNESDAY AND UPPER TROUGH IS PROGGED INTO
COLORADO.  TEMPERATURES WARM-UP CLOSE TO SEASONAL NORMALS THROUGH
MUCH OF THE PERIOD.  WILL GO WITH LIMITED POPS IN THE HIGH MOUNTAINS
SATURDAY NIGHT THROUGH WEDNESDAY.  WILL HAVE LOW POPS IN THE PLAINS
MONDAY THROUGH TUESDAY.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING FOR VERY LOW
HUMIDITIES AND GUSTY WINDS ALONG THE FRONT RANGE AND PALMER DIVIDE
(ZONES 238 THROUGH 241...243...245 THRU 247) THRU 8 PM THIS
EVENING.

...WINTER STORM WARNING THURSDAY AND THURSDAY NIGHT FOR ZONES
31..33..34.

&&
DL/RJK
Hazardous weather outlook, Apr 30, 10:01 AM MST, 15 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1101 AM MDT WED APR 30 2008

COZ030>051-011200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1101 AM MDT WED APR 30 2008

...RED FLAG WARNING FOR VERY LOW HUMIDITIES AND GUSTY WINDS ALONG
THE FRONT RANGE AND PALMER DIVIDE FROM NOON TODAY THRU 8 PM THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

VERY DRY CONDITIONS WILL CONTINUE ACROSS THE PLAINS THIS AFTERNOON
AND EVENING. GUSTY WINDS AND WARM TEMPERATURES WILL COMBINE WITH THE
DRY FUELS ALONG THE FRONT RANGE AND OVER THE PALMER DIVIDE TO
PRODUCE CRITICAL FIRE WEATHER CONDITIONS INTO THE EARLY EVENING
HOURS.

BY TONIGHT A STRONG COLD FRONT WILL MOVE ACROSS NORTHEAST COLORADO
AND BRING MUCH COOLER TEMPERATURES ALONG WITH GUSTY NORTH WINDS AND
A CHANCE OF SHOWERS AND A FEW THUNDERSTORMS. IN THE MOUNTAINS
SCATTERED SNOW SHOWERS WILL DEVELOP THIS EVENING...INCREASING IN
COVERAGE AFTER MIDNIGHT. SNOW ACCUMULATIONS OF UP TO 5 INCHES CAN BE
EXPECTED BY THURSDAY MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SNOW IS EXPECTED IN THE MOUNTAINS THURSDAY INTO FRIDAY MORNING
WITH THIS NEXT STORM.  SNOWFALL AMOUNTS OF 6 TO 12 INCHES CAN BE
EXPECTED BY FRIDAY MORNING IN THE HIGH COUNTRY.  THE PLAINS AND
FOOTHILLS CAN EXPECTED A GOOD CHANCE OF PRECIPITATION.  TEMPERATURES
WILL BE MUCH COLDER ON THURSDAY.  PRECIPITATION ACROSS THE NORTHEAST
COLORADO PLAINS ON THURSDAY MAY FALL AS EITHER RAIN OR SNOW.  SNOW
ACCUMULATIONS WILL NOT BE SIGNIFICANT.  THE STORM WILL MOVE OUT
SLOWLY ON FRIDAY WITH PRETTY STRONG NORTHWESTERLY WINDS OVER THE
PLAINS.  SATURDAY THROUGH TUESDAY...TEMPERATURES WILL MODERATE
SOMEWHAT...BUT REMAIN COOLER THAN NORMAL ALONG WITH A SLIGHT CHANCE
OF AFTERNOON OR EVENING SHOWERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

D-L/RJK

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

11 high wind, 4 blizzard, 2 winter storm. Local standard time, as filed.

Winter Storm, S & E Jackson / Larimer / N & Ne Grand / Nw Boulder Counties Above 9000 Feet

When
May 1, 2:00 AM MST to May 2, 3:00 PM MST
Where
S & E Jackson / Larimer / N & Ne Grand / Nw Boulder Counties Above 9000 Feet forecast zone
Reported by
Trained Spotter
Coordinates
40.382, -105.820 (the zone’s center; the record gives no point)

Storm totals ranged from 6 to 12 inches. Peak wind gusts above timberline ranged from 70 to 80 mph.

Winter Storm, S & Se Grand / W Central & Sw Boulder / Gilpin / Clear Creek / Summit / N & W Park Counties Above 9000 Feet

When
May 1, 2:00 AM MST to May 2, 3:00 PM MST
Where
S & Se Grand / W Central & Sw Boulder / Gilpin / Clear Creek / Summit / N & W Park Counties Above 9000 Feet forecast zone
Reported by
Trained Spotter
Coordinates
39.726, -105.675 (the zone’s center; the record gives no point)

Storm totals ranged from 5 to 11 inches. Peak wind gusts included 86 mph atop Niwot Ridge and 85 mph at Berthoud Pass.

High Wind, Larimer County Below 6000 Feet / Nw Weld County

When
May 2, 2:30 AM MST to 5:30 PM MST
Where
Larimer County Below 6000 Feet / Nw Weld County forecast zone
Measured
63 kt (72 mph) measured gust
Reported by
Trained Spotter
Coordinates
40.611, -104.926 (the zone’s center; the record gives no point)

A peak gusts to 73 mph was reported in Fort Collins.

High Wind, Ne Weld County

When
May 2, 2:30 AM MST to 5:00 PM MST
Where
Ne Weld County forecast zone
Measured
60 kt (69 mph) measured gust
Reported by
Trained Spotter
Coordinates
40.555, -104.392 (the zone’s center; the record gives no point)

A peak gust to 69 mph was reported in Briggsdale.

High Wind, C & S Weld County

When
May 2, 2:30 AM MST to 5:00 PM MST
Where
C & S Weld County forecast zone
Measured
57 kt (66 mph) measured gust
Property damage
$200,000
Crop damage
$200,000
Reported by
Trained Spotter
Coordinates
40.555, -104.392 (the zone’s center; the record gives no point)

Peak wind gusts included: 70 mph at Keenseburg, 66 mph at Eaton, and 60 mph at Greeley and Mead.

High Wind, Morgan County

When
May 2, 2:30 AM MST to 5:00 PM MST
Where
Morgan County forecast zone
Measured
56 kt (64 mph) measured gust
Reported by
Trained Spotter
Coordinates
40.263, -103.810 (the zone’s center; the record gives no point)

A peak gust to 65 mph was observed in Wiggins.

High Wind, C & E Adams & Arapahoe Counties

When
May 2, 2:30 AM MST to 5:00 PM MST
Where
C & E Adams & Arapahoe Counties forecast zone
Measured
55 kt (63 mph) measured gust
Reported by
Trained Spotter
Coordinates
39.762, -104.338 (the zone’s center; the record gives no point)

A peak gust to 63 mph was observed in Bennett.

High Wind, N & Ne Elbert County Below 6000 Feet / N Lincoln County

When
May 2, 2:30 AM MST to 5:00 PM MST
Where
N & Ne Elbert County Below 6000 Feet / N Lincoln County forecast zone
Measured
52 kt (60 mph) measured gust
Reported by
ASOS
Coordinates
39.138, -103.825 (the zone’s center; the record gives no point)

A peak gust to 63 mph was observed in Limon.

High Wind, Se Elbert County Below 6000 Feet / South Lincoln County

When
May 2, 2:30 AM MST to 5:00 PM MST
Where
Se Elbert County Below 6000 Feet / South Lincoln County forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
Trained Spotter
Coordinates
39.138, -103.825 (the zone’s center; the record gives no point)

A peak gust to 58 mph was observed in Karval.

High Wind, Logan County

When
May 2, 2:30 AM MST to 6:42 AM MST
Where
Logan County forecast zone
Measured
58 kt (67 mph) measured gust
Reported by
Trained Spotter
Coordinates
40.725, -103.110 (the zone’s center; the record gives no point)

A peak gust to 58 mph was observed in Sterling.

High Wind, Washington County

When
May 2, 2:30 AM MST to 6:42 AM MST
Where
Washington County forecast zone
Measured
51 kt (59 mph) measured gust
Reported by
ASOS
Coordinates
39.971, -103.201 (the zone’s center; the record gives no point)

A peak gust to 58 mph was recorded in Akron.

High Wind, Sedgwick County

When
May 2, 2:30 AM MST to 6:42 AM MST
Where
Sedgwick County forecast zone
Measured
52 kt (60 mph) measured gust
Reported by
Mesonet
Coordinates
40.876, -102.352 (the zone’s center; the record gives no point)

High Wind, Phillips County

When
May 2, 2:30 AM MST to 6:42 AM MST
Where
Phillips County forecast zone
Measured
57 kt (66 mph) measured gust
Reported by
Trained Spotter
Coordinates
40.594, -102.358 (the zone’s center; the record gives no point)

A peak wind gust to 66 mph was observed 4 miles east of Haxtun.

Blizzard, Logan County

When
May 2, 6:42 AM MST to 5:00 PM MST
Where
Logan County forecast zone
Reported by
Trained Spotter
Coordinates
40.725, -103.110 (the zone’s center; the record gives no point)

A peak wind gusts to 67 mph was observed in Sterling. Light snow produced whiteout conditions over eastern Logan County.

Blizzard, Sedgwick County

When
May 2, 6:42 AM MST to 5:00 PM MST
Where
Sedgwick County forecast zone
Reported by
Law Enforcement
Coordinates
40.876, -102.352 (the zone’s center; the record gives no point)

Whiteout conditions were reported by the Sedgwick County Sheriff. Multiple accidents and numerous road closures also occurred. Strong winds and snow downed power lines and caused scattered electrical outages.

Blizzard, Phillips County

When
May 2, 6:42 AM MST to 8:00 PM MST
Where
Phillips County forecast zone
Reported by
Trained Spotter
Coordinates
40.594, -102.358 (the zone’s center; the record gives no point)

A peak wind gust to 66 mph was observed 4 miles east of Haxtun. Whiteout conditions were also observed.

Blizzard, Washington County

When
May 2, 5:00 PM MST to 8:00 PM MST
Where
Washington County forecast zone
Reported by
ASOS
Coordinates
39.971, -103.201 (the zone’s center; the record gives no point)

A peak wind gust to 59 mph was measured in Akron. Snowfall amounts ranged from 1 to 5 inches.

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
Blizzard
Sustained winds or frequent gusts of 35 mph or more with falling or blowing snow that cuts visibility below a quarter mile for three hours or longer.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2008Every state in 2008This day in weather historyWarnings in Colorado, May 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 91533, 91537, 91506, 91507, 91509, 91510, 91511, 91512, 91513, 91514, 91515, 91516, 91517, 91521, 91530, 91532, 91526.